Whoa! This is bad! For the past week, I have beed suffering from Lexapro withdrawal- BAD. Dizziness is much worse- strangely a different dizzy, horrible brain zaps- almost like a brain shock/chill throughout my body that can occur every 5-10 minutes, fatigue, cannot concentrate and just plain out of it.
I made the decision to stop taking my 5mg of Lexapro that I’d been taking for 8 months last week. This was the 1st drug I tried for MAV and felt it wasn’t doing anything. Stupid me, I did not talk to the Doctor-didn’t think 5mg was that high of a dose and I quit “cold turkey.” Stupid me, I now know I should have done the 2.5 thing, etc.
Have you experienced SSRI withdrawal? How long did it last? Anything I can do to help suppress these horrific brain zaps?! Are these brain zaps dangerous?
I had a horrible bout with lexapro withdrawal…it wasn’t so much increased dizziness as anxiety and insomnia and restlessness. The brain zaps aren’t dangerous…they will go away. IF you take a small dose of Lexapro it should help the withdrawal…,just take a little bit…then when the withdrawal gets bad again…take a little bit more…it shouldn’t be too long…if iyou have any prozac around, you can pop one of those…it has a 7 day half life and should carry you through the withdrawal.
Hang in there!
I had the brain zaps when coming off Celexa. It feels awful, but does go away. I think it took two months for mine to go away, but I was at 20mg for 9 months, and slowly tapered off over 5 months.
You were on a smaller dose and it shouldn’t take as long for it to stop I wouldn’t think. You’ve already gone a week, so it should get better soon, promise! On the flip side, while 5 mg is a small dose, it is a powerful drug, so when you stop suddenly, your body can have these side effects. Now you know for future meds that you might want to taper off in smaller steps.
As Kelley said, hang in there, it will get better, promise!!
The brain zaps are my primary symptom and that’s how all this started!!!
I can only describe it as a brain zap (feel like I’m being electricuted) and a half spin all in one when my vision and brain flips over to the right and I get an intense pins and needles shock throughout my body!!
It’s like my body is having a withdrawal from a drug I never took!! :oops:
Oh dear, that sux. Brain zaps are the pits. It took me six months to come off Prothiaden/Dothep and at every downward titration I’d have a rough couple of weeks.
Valium might help.